Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 96, NWS Tulsa, OK

May 25, 2010Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2010, 2:25 PM CDT for Benton County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2010, 2:25 PM CDT (19:25 UTC)
Expired
May 25, 2010, 2:56 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:41 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 25, 12:41 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT TUE MAY 25 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
SCATTERED THUNDERSTORMS ARE UNDERWAY ACROSS WESTERN ARKANSAS AND
SOUTHEAST OKLAHOMA...WITH SLOW MOVEMENT AND UNCERTAIN TIMING
LEADING TO JUST VCTS WORDING FOR TAF SITES. FURTHER
NORTHEAST...EXPECT REMNANT OUTFLOW BOUNDARY TO SUPPORT STORMS IN
VICINITY OF KTUL/KRVS SITES LATER THIS AFTERNOON. OUTSIDE OF
CONVECTION...VFR CEILINGS WILL PREVAIL WITH STORM COVERAGE
DIMINISHING AFTER SUNSET WITH PATCHY FOG POSSIBLE LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 949 AM CDT TUE MAY 25 2010/

..UPDATE...

DISCUSSION...
INFLUENCE FROM DECAYING MCS OVER NORTH CENTRAL OKLAHOMA CONTINUES
TO BE FELT FURTHER EAST WITH PRECEDING GRAVITY WAVE NOTED FROM
NEAR MIAMI TO MCALESTER. SURFACE OUTFLOW BOUNDARY NEAR A NOWATA TO
TULSA TO OKMULGEE LINE WITH ONLY SLOW MOVEMENT NOTED RECENTLY.
SLIGHTLY DRIER DEWPOINTS NOTED OVER ARKANSAS PER 24HRS PRIOR
HOWEVER COOLING LOWER LEVELS WITHIN AREA SOUNDINGS SUPPORT ANALYSIS
OF A WEAKER CAP THAN THIS TIME YESTERDAY. THUS A WEAKLY CAPPED YET
SLIGHTLY MORE STABLE CONDITIONS CURRENTLY PREVAIL WITH THE
EXCEPTION BEING POOLING DEWPOINTS ALONG THE OUTFLOW
BOUNDARY...WHERE AN AXIS OF LOCALLY HIGHER INSTABILITY WILL EXIST
THROUGH THE DAY. FORCING LOOKS TO REMAIN WEAK WITH PARENT MCV
LIFTING NORTHEASTWARD INTO SOUTHERN KANSAS PER LATEST RUC
FORECASTS. UPDATED FORECAST WILL ADJUST FOR OUTFLOW BOUNDARY AND
INCLUDE MENTION OF THUNDER SOONER ACROSS EASTERN LOCATIONS.
FURTHER UPDATES MAY BE REQUIRED ESPECIALLY TO HIGH TEMPS OVER FAR
NORTHERN AREAS PER LATER DATA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  68  87  67 /  30  30  40  30
FSM   89  68  87  67 /  40  30  40  30
MLC   87  67  88  65 /  20  20  20  10
BVO   88  64  86  65 /  40  30  50  30
FYV   85  63  83  63 /  40  30  50  30
BYV   86  63  83  65 /  40  40  50  30
MKO   87  67  85  64 /  20  30  40  30
MIO   88  64  85  66 /  40  40  60  30
F10   88  66  87  65 /  20  20  30  20
HHW   88  67  87  67 /  20  10  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, May 25, 1:00 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT TUE MAY 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE MAY 25 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS MUCH OF WESTERN ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP FURTHER WESTWARD
INTO EASTERN OKLAHOMA...ESPECIALLY IN VICINITY OF AN OUTFLOW
BOUNDARY ACROSS NORTHEAST OKLAHOMA.  ANY THUNDERSTORM THAT
DOES DEVELOP WILL MOVE SLOWLY PRODUCING LOCALLY HEAVY RAINFALL...
AND GIVEN THE DEGREE OF INSTABILITY...ISOLATED SEVERE WEATHER
IS POSSIBLE MOST LIKELY FROM DAMAGING DOWNBURST WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED HOWEVER ACTIVATION OF
THE REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE UPCOMING WEEKEND.  THIS WILL SUPPORT INCREASINGLY
UNSTABLE CONDITIONS DURING THE AFTERNOON...WITH SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY.  WHILE WEAK WINDS ALOFT WILL
LIMIT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 1:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT TUE MAY 25 2010

ARZ002-011-251915-
CARROLL AR-MADISON AR-
144 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHEASTERN MADISON

AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF MARBLE...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...RULE AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3608 9347 3611 9369 3633 9367 3629 9340
TIME...MOT...LOC 1844Z 190DEG 2KT 3618 9356
Special weather statement, May 25, 1:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT TUE MAY 25 2010

ARZ029-251915-
SEBASTIAN AR-
149 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUNTINGTON...
MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARTFORD...HACKETT...GREENWOOD...HUNTINGTON...
MIDLAND...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD AND JENNY
LIND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3515 9402 3515 9414 3511 9415 3508 9426
      3506 9424 3497 9424 3495 9442 3525 9442
      3526 9408 3522 9408 3521 9405 3522 9403
TIME...MOT...LOC 1848Z 184DEG 16KT 3511 9428
Special weather statement, May 25, 2:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 25 2010

ARZ001-252000-
BENTON AR-
220 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN BENTON

AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MONTE NE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROGERS...LOWELL...PEA RIDGE AND
GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3624 9396 3623 9402 3623 9418 3649 9421
      3648 9390
TIME...MOT...LOC 1920Z 181DEG 12KT 3633 9407

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:50 PM CDTAreal Flood AdvisoryTSAMadison, Washington85 min
May 25, 1:44 PM CDTSpecial Weather StatementTSACarroll31 min
May 25, 1:49 PM CDTSpecial Weather StatementTSASebastian26 min
May 25, 2:20 PM CDTSpecial Weather StatementTSABenton40 min
May 25, 4:17 PM CDTSpecial Weather StatementTSAFranklin28 min
May 25, 4:24 PM CDTSevere Thunderstorm WarningTSAFranklin18 min
May 25, 4:47 PM CDTSevere Thunderstorm WarningTSAFranklin28 min
May 25, 5:57 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
May 25, 6:27 PM CDTSevere Thunderstorm WarningTSAWashington33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.